Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 56, NWS Jacksonville, FL

August 28, 20116 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Aug 28, 2011, 4:42 AM EDT for 6 counties in Florida. It took effect at Aug 28, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2011, 4:42 AM EDT (08:42 UTC)
In effect from
Aug 28, 2011, 1:00 PM EDT
Expired
Aug 28, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2107 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS82 KJAX 280842
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 AM EDT SUN AUG 28 2011

FLZ020>025-030>032-035-036-282300-
/O.NEW.KJAX.FW.W.0056.110828T1700Z-110828T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-
442 AM EDT SUN AUG 28 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR
MUCH OF NORTHEAST FLORIDA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...035 AND 036. 

* DISPERSION...PEAK VALUES 75 TO 85.

* HUMIDITY...FALLING TO 30 TO 35 PERCENT.

* WINDS...SOUTHWEST TO WEST WINDS WILL INCREASE TO 10 TO 15 MPH
  WITH HIGHER GUSTS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...INCREASING WINDS AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
2 follow-up statements
843 
WWUS82 KJAX 281836
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 PM EDT SUN AUG 28 2011

FLZ020>025-030>032-035-036-282300-
/O.CON.KJAX.FW.W.0056.000000T0000Z-110828T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-
236 PM EDT SUN AUG 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR MUCH OF NORTHEAST
FLORIDA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...035 AND 036. 

* DISPERSION...PEAK VALUES 80 TO 90.

* HUMIDITY...IN THE 30 TO 35 PERCENT RANGE.

* WINDS...SOUTHWEST TO WEST WINDS 10 TO 15 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...INCREASING WINDS AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
338 
WWUS82 KJAX 282301
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
701 PM EDT SUN AUG 28 2011

FLZ020>025-030>032-035-036-290015-
/O.EXP.KJAX.FW.W.0056.000000T0000Z-110828T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-
701 PM EDT SUN AUG 28 2011

...RED FLAG WARNING HAS EXPIRED FOR HIGH DISPERSION VALUES AND
LOW HUMIDITY FOR MUCH OF NORTHEAST FLORIDA...

THE RED FLAG WARNING IS ALLOWED TO EXPIRE.

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Aug 28, 3:20 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 28, 3:20 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 AM EDT SUN AUG 28 2011

...NEAR RECORD HIGH TEMPERATURES EXPECTED AGAIN TODAY...

.SHORT TERM...ANOTHER HOT AND DRY DAY OVER THE AREA FOR TODAY.
HIGH TEMPERATURES WILL BE ALMOST AS HOT AS YESTERDAY WITH RECORD
TEMPERATURES POSSIBLE IN A FEW LOCATIONS. WEST WINDS WILL NOT BE
QUIT AS STRONG AS YESTERDAY BUT STRONG ENOUGH TO KEEP THE EAST
COAST SEABREEZE FRONT OVER COASTAL COUNTIES. SURFACE COLD FRONT
OVER SE GA WILL MOVE SE INTO NE FL TODAY ALLOWING DEWPOINTS TO
DROP INTO THE 60S OVER INLAND AREAS. THIS WILL PRODUCE SLIGHTLY
LOWER HEAT INDICES BUT STILL UP TO NEAR 105. VERY DRY AIR IN MID
AND UPPER LEVELS WILL PRECLUDE ANY POPS TODAY AND MONDAY. AN
EASTERLY FLOW WILL BECOME ESTABLISHED ON TUESDAY WHICH WILL START
TO INCREASE MOISTURE AND POPS OVER THE AREA.

RECORD HIGHS FOR SUNDAY AUGUST 28TH...
JAX...97/1959
GNV...98/1954
SSI...97/1983
AMG...101/1995

.LONG TERM...WEDNESDAY THROUGH SATURDAY...HIGH PRESSURE RIDGE WILL
BE LOCATED TO OUR NORTH PRODUCING A DEEP EASTERLY FLOW THROUGH
THE PERIOD. SCATTERED AFTERNOON THUNDERSTORMS EXPECTED EACH DAY
MAINLY OVER INLAND AREAS AS THE EAST COAST SEABREEZE MOVES WELL
INLAND EACH AFTERNOON.

&&

.AVIATION...VFR CONDITIONS ARE FORECAST. BREEZY WESTERLY WINDS WILL
ONCE AGAIN ESTABLISH TODAY...ALTHOUGH GUSTS WILL NOT BE AS STRONG AS
YESTERDAY.

&&

.MARINE...WILL LET SMALL CRAFT ADVISORY EXPIRE AT 5 AM FOR THE
OFFSHORE LEGS. CONDITIONS CONTINUE TO IMPROVE WITH COMBINED SEAS AS
HIGH AS 5 FEET WELL OFFSHORE THIS MORNING.

RIP CURRENTS: A LOW RIP CURRENT RISK IS FORECAST TODAY.

&&

.FIRE WEATHER...HAVE DECIDED TO RAISE RED FLAG WARNING FOR A LARGE
PORTION OF NORTHEAST FLORIDA DUE TO COMBINATION OF RH VALUES AT OR
BELOW 35 PERCENT IN CONCERT WITH DISPERSION VALUES GREATER THAN OR
EQUAL TO 75.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  96  67  96  69 /   0   0  10   0
SSI  95  77  92  77 /   0   0  10  10
JAX  97  72  96  73 /   0   0   0  10
SGJ  96  74  93  75 /  10   0   0  10
GNV  97  70  95  71 /   0   0  10  10
OCF  97  71  95  72 /  10   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-NASSAU-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM EDT EARLY THIS MORNING
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

ZIBURA/ZAPPE/
Hazardous weather outlook, Aug 28, 4:42 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 AM EDT SUN AUG 28 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
442 AM EDT SUN AUG 28 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S THIS AFTERNOON...

.DAY ONE...TODAY AND TONIGHT...

HOT TEMPERATURES ARE EXPECTED AGAIN TODAY WITH READINGS REACHING THE
UPPER 90S. HEAT INDICES WILL TOP OUT AROUND 105 DEGREES THIS
AFTERNOON.

THERE WILL BE AN ELEVATED FIRE DANGER TODAY DUE TO LOW HUMIDITY AND
HIGH DISPERSION VALUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED TUESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:15 PM EDTSmall Craft Advisory for WindsJAX8 hr
Aug 28, 4:41 PM EDTSpecial Marine WarningJAX64 min
Aug 28, 5:14 PM EDTSpecial Marine WarningJAX91 min

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.